MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Material: 305165 batch#: 3299612 it was reported by the customer that there is a significant increase in vial coring when using needles in proper technique.Verbatim: rcc received a complaint via email.Email(s) attached.¿ product name: bd precision glide needle ¿ material/catalog number: 305165 ¿ lot number(s): 3299612 event description ¿ date of incident (mm/dd/yyyy): ongoing ¿ date bd notified, if applicable (mm/dd/yyyy): 03/14/2024 ¿ name of bd associate informed, if applicable (first and last name): n/a ¿ description of event (give specific and objective details of event): significant increase in vial coring when using needles in proper technique ¿ sample availability (yes/no including pick up detail information): no ¿ was there any alleged injury or harm to user or patient? (give detailed information): n/a additional key information ¿ death involved yes/no, serious injury, erroneous results, exposure to blood/bodily fluid, safety issue, other type of actions taken.Safety issue; potential for significant patient harm; instructed iv staff to log specific medication vials and needles used in compounds to look for any patterns (lot and expiration).
 
Additional Manufacturer Narrative
(b)(4) follow up.A device history record review was completed by our quality engineer team for provided material number 305165 and lot number 3299612.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.H3 other text : see h10 narrative.
 
Event or Problem Description
Material: 305165.Batch#: 3299612.It was reported by the customer that there is a significant increase in vial coring when using needles in proper technique.Verbatim: rcc received a complaint via email.Email(s) attached.Product name: bd precision glide needle material/catalog number: 305165.Lot number(s): 3299612.Event description.Date of incident (mm/dd/yyyy): ongoing.Date bd notified, if applicable (mm/dd/yyyy): 03/14/2024.Name of bd associate informed, if applicable (first and last name): n/a.Description of event (give specific and objective details of event): significant increase in vial coring when using needles in proper technique.Sample availability (yes/no including pick up detail information): no.Was there any alleged injury or harm to user or patient? (give detailed information): n/a.Additional key information.Death involved yes/no, serious injury, erroneous results, exposure to blood/bodily fluid, safety issue, other type of actions taken safety issue; potential for significant patient harm; instructed iv staff to log specific medication vials and needles used in compounds to look for any patterns (lot and expiration).

Brand Name
NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18934662
Report Number1911916-2024-00200
Device Sequence Number4479053
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number3299612
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown